MAUDE Adverse Event Report: STRYKER TRAUMA KIEL HAND REAMER BIXCUT Ø6X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL HAND REAMER BIXCUT Ø6X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 0227-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported that during a t2 tibial nail case the smallest non-cannulated rigid bixcut reamer shaft snapped and the distal end of the reamer shaft got stuck in the tibial canal.After several attempts to remove the broken reamer without making another incision, the surgeon decided to make an incision over the fracture site.The broken reamer was pushed back up the canal using a ronger.There was a surgical delay of 150 minutes as a result of the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was not returned.The reported event could not be confirmed, since the affected device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned for evaluation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be available in order to determine the exact root cause of the issue.However, through the additional communication it was communicated that the patient had hard bone.So application of excessive force in order to appreciate through the hard bone may be one of the probable causes.If any additional information is provided, the investigation will be reassessed.

Brand Name
HAND REAMER BIXCUT Ø6X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
kristen canter
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12377610
Report Number0009610622-2021-00671
Device Sequence Number11057894
Product Code LXH
UDI-Device Identifier07613154556489
UDI-Public07613154556489
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0227-0060
Device Catalogue Number02270060
Device Lot NumberKU75708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexMale